Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 82, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Sep 23, 2008, 1:14 PM CDT for 16 counties in Florida; 5 counties in Alabama. It took effect at Sep 24, 2008, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2008, 1:14 PM CDT (18:14 UTC)
- In effect from
- Sep 24, 2008, 11:00 AM CDT
- Expired
- Sep 24, 2008, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
All 21 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 231814 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 214 PM EDT TUE SEP 23 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM TO 5 PM CDT WEDNESDAY FOR ALL OF SOUTHEAST ALABAMA... .DISCUSSION...DRIER AIR CONTINUES TO WORK ITS WAY INTO THE REGION...AND WILL REMAIN IN PLACE FOR MUCH OF THE WEEK. ON WEDNESDAY...THE RELATIVE HUMIDITY IS EXPECTED TO DIP BELOW 30 PERCENT FOR AN EXTENDED PERIOD OF TIME ALONG WITH GUSTY NORTHEAST WINDS TO PRODUCE RED FLAG CONDITIONS OVER MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND...AS WELL AS SOUTHEAST ALABAMA. CONDITIONS ARE EXPECTED TO REMAIN QUITE DRY ON THURSDAY...ALTHOUGH WINDS WILL BE DECREASING. FIRE WEATHER WATCHES MAY BECOME NECESSARY OVER PORTIONS OF THE AREA FOR THURSDAY AFTERNOON. FLZ007-009>011-013-016-017-026-240215- /O.UPG.KTAE.FW.A.0069.080924T1800Z-080924T2300Z/ /O.NEW.KTAE.FW.W.0082.080924T1600Z-080924T2300Z/ /O.CON.KTAE.FW.W.0081.000000T0000Z-080923T2200Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- LIBERTY- 214 PM EDT TUE SEP 23 2008 /114 PM CDT TUE SEP 23 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON... ...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON DUE TO ONGOING LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES ABOVE 75. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY DUE ON EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES ABOVE 75. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ012-018-019-027-028-240215- /O.NEW.KTAE.FW.W.0082.080924T1600Z-080924T2300Z/ /O.CON.KTAE.FW.W.0081.000000T0000Z-080923T2200Z/ BAY-JEFFERSON-MADISON-WAKULLA-TAYLOR- 214 PM EDT TUE SEP 23 2008 /114 PM CDT TUE SEP 23 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON... ...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON DUE TO ONGOING LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES ABOVE 75. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES ABOVE 75. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ014-015-029-034-240215- /O.NEW.KTAE.FW.W.0082.080924T1600Z-080924T2300Z/ GULF-FRANKLIN-LAFAYETTE-DIXIE- 214 PM EDT TUE SEP 23 2008 /114 PM CDT TUE SEP 23 2008/ ...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES ABOVE 75. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-240215- /O.NEW.KTAE.FW.W.0082.080924T1700Z-080924T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 114 PM CDT TUE SEP 23 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM CDT WEDNESDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH SUSTAINED 20 FOOT WINDS GREATER THAN 10 MPH AND KBDI VALUES OVER 500. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
4 follow-up statements
000 WWUS82 KTAE 240014 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 814 PM EDT TUE SEP 23 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FOR WEDNESDAY AFTERNOON FOR SOUTHEAST ALABAMA...THE FLORIDA BIG BEND... AND EASTERN FLORIDA PANHANDLE FOR LOW RELATIVE HUMIDITY... HIGH WINDS...AND HIGH DISPERSION... .DISCUSSION...DRIER AIR CONTINUES TO WORK ITS WAY INTO THE REGION...AND WILL REMAIN IN PLACE FOR MUCH OF THE WEEK. ON WEDNESDAY...THE RELATIVE HUMIDITY IS EXPECTED TO DIP BELOW 30 PERCENT FOR AN EXTENDED PERIOD OF TIME ALONG WITH GUSTY NORTHEAST WINDS TO PRODUCE RED FLAG CONDITIONS OVER MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND...AS WELL AS SOUTHEAST ALABAMA. CONDITIONS ARE EXPECTED TO REMAIN QUITE DRY ON THURSDAY...ALTHOUGH WINDS WILL BE DECREASING. FIRE WEATHER WATCHES MAY BECOME NECESSARY OVER PORTIONS OF THE AREA FOR THURSDAY AFTERNOON. FLZ007-009>019-026>029-034-241130- /O.CON.KTAE.FW.W.0082.080924T1600Z-080924T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 814 PM EDT TUE SEP 23 2008 /714 PM CDT TUE SEP 23 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY... THE RELATIVE HUMIDITY WILL DROP BELOW 35 PERCENT EARLY WEDNESDAY AFTERNOON...AND REMAIN BELOW THIS LEVEL UNTIL LATE AFTERNOON OR EARLY EVENING. SUSTAINED WINDS AROUND 15 MPH AND DISPERSION VALUES ABOVE 75 ARE ALSO EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...STRONG WINDS...AND HIGH DISPERSION INDEXES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-241130- /O.CON.KTAE.FW.W.0082.080924T1700Z-080924T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 714 PM CDT TUE SEP 23 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 5 PM CDT WEDNESDAY... THE RELATIVE HUMIDITY WILL DROP BELOW 30 PERCENT EARLY WEDNESDAY AFTERNOON...AND REMAIN BELOW THIS LEVEL UNTIL LATE AFTERNOON. SUSTAINED WINDS AROUND 15 MPH ARE ALSO EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FOURNIER
000 WWUS82 KTAE 241818 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 218 PM EDT WED SEP 24 2008 ...THE RED FLAG WARNING THAT WAS IN EFFECT FOR THIS AFTERNOON FOR MADISON...LAFAYETTE AND DIXIE COUNTIES HAS BEEN DISCONTINUED... ...A RED FLAG WARNING REMAINS IN EFFECT FOR THE REST OF THIS AFTERNOON AND INTO THE EARLY EVENING FOR THE REST OF THE FLORIDA BIG BEND...FOR ALL OF THE FLORIDA PANHANDLE...AND FOR ALL OF SOUTHEAST ALABAMA..FOR LOW RELATIVE HUMIDITY...HIGH WINDS...AND HIGH DISPERSION... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH EVENING FOR ALL OF THE FLORIDA ZONES AND FOR ALL OF SOUTHEAST ALABAMA... .DISCUSSION...DRIER AIR CONTINUES TO WORK ITS WAY INTO THE REGION...AND WILL REMAIN IN PLACE FOR MUCH OF THE WEEK. HOWEVER...ENOUGH LOW LEVEL CLOUDS WILL EXIST ACROSS OR NEAR THE EASTERN BIG BEND TO PRECLUDE RED FLAG CONDITIONS DURING THE REST OF THIS AFTERNOON AND INTO THIS EVENING. FLZ019-029-034-250000- /O.CAN.KTAE.FW.W.0082.000000T0000Z-080924T2300Z/ /O.NEW.KTAE.FW.A.0070.080925T1700Z-080926T0000Z/ MADISON-LAFAYETTE-DIXIE- 218 PM EDT WED SEP 24 2008 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...RED FLAG WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE RED FLAG WARNING HAS BEEN CANCELED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-009>018-026>028-250000- /O.NEW.KTAE.FW.A.0070.080925T1700Z-080926T0000Z/ /O.EXT.KTAE.FW.W.0082.000000T0000Z-080925T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-TAYLOR- 218 PM EDT WED SEP 24 2008 /118 PM CDT WED SEP 24 2008/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...STRONG WINDS...AND HIGH DISPERSION INDEXES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-250000- /O.NEW.KTAE.FW.A.0070.080925T1800Z-080925T2200Z/ /O.CON.KTAE.FW.W.0082.000000T0000Z-080924T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 118 PM CDT WED SEP 24 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BLOCK
000 WWUS82 KTAE 241924 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 PM EDT WED SEP 24 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FOR THE REST OF THIS AFTERNOON AND INTO THE EARLY EVENING FOR THE FLORIDA BIG BEND EXCEPT FOR DIXIE...LAFAYETTE AND MADISON COUNTIES...AND FOR ALL OF THE FLORIDA PANHANDLE...AND FOR ALL OF SOUTHEAST ALABAMA...FOR LOW RELATIVE HUMIDITY...AND HIGH DISPERSION... AND IN THE CASE OF FLORIDA ALSO HIGH WINDS...AND IN THE CASE OF ALABAMA ALSO KBDI INDICES ABOVE 500. ...A RED FLAG WARNING IS IN EFFECT FOR THURSDAY AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE...AND FOR ALL OF THE BIG BEND EXCEPT FOR LAFAYETTE AND DIXIE COUNTIES FOR LOW HUMIDITY AND HIGH DISPERSION INDICES... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON FOR FOR ALL OF SOUTHEAST ALABAMA FOR LOW HUMIDITY...WINDS AROUND 10 MPH AND A KBDI IN EXCESS OF 500... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND AND FOR ALL OF SOUTHEAST ALABAMA DUE TO LOW HUMIDITY AND HIGH DISPERSION INDICES... .DISCUSSION...DRIER AIR CONTINUES TO WORK ITS WAY SOUTHWESTWARD INTO THE TRI-STATE REGION...AND WILL REMAIN IN PLACE FOR MUCH OF THE REST OF THE WEEK. ALTHOUGH WINDS WILL DECREASE...DISPERSION INDICES WILL REMAIN HIGH. ADDITIONALLY THE KBDI INDEX WILL REMAIN ABOVE 500 ACROSS SOUTHEAST ALABAMA. THUS RED FLAG OR FIRE WEATHER WATCH CONDITIONS ARE EXPECTED DURING THE NEXT FEW DAYS IN THESE AREA. FLZ029-034-250015- /O.CAN.KTAE.FW.A.0070.080925T1700Z-080926T0000Z/ /O.NEW.KTAE.FW.A.0071.080926T1800Z-080926T2200Z/ LAFAYETTE-DIXIE- 324 PM EDT WED SEP 24 2008 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... ...FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON HAS BEEN CANCELED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. THE FIRE WEATHER WATCH THAT WAS IN EFFECT HAS BEEN CANCELED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-009>018-026>028-250015- /O.UPG.KTAE.FW.A.0070.080925T1700Z-080926T0000Z/ /O.NEW.KTAE.FW.W.0083.080925T1700Z-080925T2200Z/ /O.NEW.KTAE.FW.A.0071.080926T1800Z-080926T2200Z/ /O.CON.KTAE.FW.W.0082.000000T0000Z-080925T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-TAYLOR- 324 PM EDT WED SEP 24 2008 /224 PM CDT WED SEP 24 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 6 PM EDT /5 PM CDT/ THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 6 PM EDT /5 PM CDT/ THURSDAY. A FIRE WEATHER IS IN EFFECT FRIDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ019-250015- /O.UPG.KTAE.FW.A.0070.080925T1700Z-080926T0000Z/ /O.NEW.KTAE.FW.W.0083.080925T1700Z-080925T2200Z/ /O.NEW.KTAE.FW.A.0071.080926T1800Z-080926T2200Z/ MADISON- 324 PM EDT WED SEP 24 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THURSDAY. A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-250015- /O.NEW.KTAE.FW.A.0071.080926T1800Z-080926T2200Z/ /O.CON.KTAE.FW.W.0082.000000T0000Z-080924T2200Z/ /O.CON.KTAE.FW.A.0070.080925T1800Z-080925T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 224 PM CDT WED SEP 24 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BLOCK
000 WWUS82 KTAE 250007 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 807 PM EDT WED SEP 24 2008 ...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE...AND FOR ALL OF THE FLORIDA BIG BEND EXCEPT LAFAYETTE AND DIXIE COUNTIES FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES... ...A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR SOUTHEAST ALABAMA DUE TO LOW RELATIVE HUMIDITY...SUSTAINED WIND SPEEDS AROUND 10 MPH...AND KBDI VALUES IN EXCESS OF 500... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY AFTERNOON FOR THE FLORIDA PANHANDLE...BIG BEND AND SOUTHEAST ALABAMA DUE TO LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES... .DISCUSSION...DRIER AIR CONTINUES TO WORK SOUTHWESTWARD INTO THE TRI-STATE REGION...AND WILL REMAIN IN PLACE FOR THE REST OF THE WEEK. ALTHOUGH WINDS WILL DECREASE...DISPERSION INDICES WILL REMAIN HIGH. ALSO...KBDI VALUES WILL REMAIN ABOVE 500 ACROSS SOUTHEAST ALABAMA. FLZ007-009>018-026>028-251130- /O.EXP.KTAE.FW.W.0082.000000T0000Z-080925T0000Z/ /O.CON.KTAE.FW.W.0083.080925T1700Z-080925T2200Z/ /O.CON.KTAE.FW.A.0071.080926T1800Z-080926T2200Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-TAYLOR- 807 PM EDT WED SEP 24 2008 /707 PM CDT WED SEP 24 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 6 PM EDT /5 PM CDT/ THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 6 PM EDT /5 PM CDT/ THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ019-251130- /O.CON.KTAE.FW.W.0083.080925T1700Z-080925T2200Z/ /O.CON.KTAE.FW.A.0071.080926T1800Z-080926T2200Z/ MADISON- 807 PM EDT WED SEP 24 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EDT THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EDT THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-251130- /O.CON.KTAE.FW.A.0070.080925T1800Z-080925T2200Z/ /O.CON.KTAE.FW.A.0071.080926T1800Z-080926T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 707 PM CDT WED SEP 24 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AND FRIDAY AFTERNOONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ029-034-251130- /O.CON.KTAE.FW.A.0071.080926T1800Z-080926T2200Z/ LAFAYETTE-DIXIE- 807 PM EDT WED SEP 24 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JAMSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 23, 12:50 PM CDT, 24 minutes earlier.
Area forecast discussion, Sep 23, 12:50 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT TUE SEP 23 2008
.SYNOPSIS...WITH A 1035 MB SFC RIDGE ANCHORED TO OUR NE...A MOSTLY
SUNNY...WARM...AND VERY DRY DAY IS UNFOLDING ACROSS MUCH OF THE
REGION THIS AFTERNOON... WITH SOMEWHAT BREEZY NE WINDS AT TIMES.
DESPITE PWS DROPPING FROM 1.68 AT TAE LAST NIGHT AT 00 UTC TO
1.15 THIS MORNING AT 12 UTC...AM STILL HESITANT TO REMOVE THE
SLIGHT CHANCE POPS FOR THE SE FL BIG BEND...ESPECIALLY AFTER THE
LATE SHOWER OUTBREAK YESTERDAY AFTERNOON...AND THE FACT THE 06 UTC
RUN OF OUR WORKSTATION WRF IS IN INDICATING SCT SHOWERS DEVELOPING
BETWEEN 20 AND 23 UTC FOR DIXIE...TAYLOR...AND LAFAYETTE COUNTIES.
ALSO...AS OF 1030 AM EDT THIS MORNING...A REASONABLE CU FIELD IS
DEVELOPING OVER THE EAST COAST OF FL IN THE BRISK NE FLOW...AND
THIS WILL LIKELY MORPH INTO A WEAK EAST COAST SEA BREEZE FRONT AS
THE DAY WEARS ON. OVER OUR COASTAL WATERS...WINDS AND SEAS HAVE
INCREASED A BIT AHEAD OF SCHEDULE...AND WILL NEED TO BUMP UP THE
SCEC TO AN SCA FOR ALL BUT OUR EASTERNMOST LEG.
&&
.SHORT TERM...AS IS OFTEN THE CASE THIS TIME OF YEAR...THE FOCUS OF
THE FCST ACROSS THE CWA CAN QUICKLY SHIFT FROM WARM AND HUMID
CONDITIONS WITH SCT SEA BREEZE SHOWERS AND THUNDERSTORMS...TO
QUICKLY UNFOLDING FIRE WX CONCERNS DUE TO VERY DRY CONTINENTAL AIR.
THE SFC RIDGE RESPONSIBLE FOR THIS SHOT OF DRY AIR CONTINUES TO HOLD
STRONG TO OUR NE...WHILE THE FIRST SIGNS OF THE EXPECTED SFC
CYCLOGENESIS ARE BEGINNING TO TAKE PLACE OFF THE COAST OF THE
CAROLINAS. AS THIS LOW DEVELOPS AND HEADS NORTHWARD...EXPECT THE CWA
TO REMAIN FREE FROM POPS DURING THE NEXT FEW DAYS...WITH HIGH TEMPS
REACHING THE MID 80S AND LOW TEMPS PERHAPS BOTTOMING OUT IN THE
LOWER TO MID 50S ACROSS PORTIONS OF THE INTERIOR ON WED AND THU
NIGHTS AS LONG AS SFC WINDS SUBSIDE. FOR TONIGHT...ANTICIPATE 5 TO 10
MPH NE WINDS TO HOLD FOR MUCH OF THE TIME FRAME...WHICH SHOULD KEEP
LOWS OVER MOST LOCATIONS IN THE UPPER 50S TO MIDDLE 60S.
&&
.LONG TERM...WE PLAN TO FOLLOW THE 00Z GFS SOLUTION WITH RESPECT TO
THE EVOLUTION OF THE SURFACE LOW OFF THE SE U.S. COAST. HOWEVER, IT
SHOULD BE NOTED THAT THERE IS STILL DISAGREEMENT AMONG THE VARIOUS
MODELS AS TO HOW THIS LOW WILL EVOLVE AND INTERACT WITH OR RESPOND
TO THE TROPICAL ENTITY TRYING TO ORGANIZE NEAR HISPANIOLA. IF THE
22/12Z EURO VERIFIES THEN THE WX WILL BE MUCH CLOUDIER AND WETTER
THAN WE ARE GOING TO FORECAST. BASED ON THE GFS THEN...WE WILL SEE
DRY WX PERSIST THROUGH THIS PERIOD AS DRY AIR CONTINUES TO BE DRAWN
SWD INTO THE FORECAST AREA ON THE BACK SIDE OF THE LOW OFF THE
CAROLINA COAST. TEMPS WILL START OUT CONSIDERABLY COOLER THAN NORMAL
THU NIGHT INTO FRI MORNING, ALTHOUGH WE DO NOT PLAN TO GO AS LOW AS
THE MEX GUIDANCE. MIN TEMPS WILL ONLY GRADUALLY MODIFY ON SUBSEQUENT
NIGHTS. FOR THE WEEKEND, WELL SHOW A FEW MORE CLOUDS AS WEAK
TROUGHING SAGS INTO THE AREA IN THE WAKE OF THE DEPARTING COASTAL
SYSTEM. FOR EARLY NEXT WEEK, CHANCE POPS WILL RETURN TO THE FORECAST
AS BOTH THE GFS AND EURO SHOW MOISTURE AND A FRONT LIFTING NWD UP
THE FL PENINSULA.
&&
.AVIATION....VFR CONDITIONS UNDER MOSTLY SUNNY SKIES TO CONTINUE
INTO THE EARLY EVENING. WINDS ARE GUSTY OUT OF THE NORTHEAST BETWEEN
10 AND 20 KNOTS AND EXPECT THIS TO CONTINUE THROUGH SUNSET BEFORE
SETTLING BELOW 10 KNOTS FOR THE OVERNIGHT. VFR CONDITIONS CONTINUE
OVERNIGHT UNDER GENERALLY CLEAR SKIES. EXPECT WINDS TO ONCE AGAIN
PICK UP BETWEEN 10 AND 20 KNOTS BY MID MORNING WEDNESDAY WITH
CONTINUED VFR CONDITIONS.
&&
.MARINE...AS MENTIONED ABOVE...THE PRESSURE GRADIENT TIGHTENED UP A
BIT AHEAD OF SCHEDULE...WITH NE WINDS ALREADY IN THE 20 TO 25 KT
RANGE AT BUOYS 42036 AND 42039...SO WENT AHEAD AND UPGRADED THE SCEC
TO AN SCA OVER ALL AREAS EXCEPT APALACHEE BAY.
&&
.FIRE WEATHER...WITH SOME UNEXPECTED RAPID DRYING OCCURRING ACROSS
THE REGION LATE THIS MORNING...NEEDED TO ISSUE A QUICK RED FLAG
WARNING FOR ALL OF OUR FL ZONES THIS AFTERNOON EXCEPT FOR DIXIE...
LAFAYETTE...GULF...AND FRANKLIN. RHS HAVE ALREADY DROPPED BELOW 35
PERCENT AT TALLAHASSEE....AND WITH HIGH DISPERSIONS ABOVE 75...4
HOUR DURATIONS WILL NOT NEED TO BE MET. INTERESTINGLY...THE ONLY
NUMERICAL GUIDANCE FROM LAST NIGHT TO SHOW ANYWHERE NEAR THIS LEVEL
OF DRYING WAS THE NEW NAM...SO WILL PLAN ON WEIGHING THIS NEW
GUIDANCE IN HEAVILY FOR WEDNESDAY AND THURSDAY...AS THE VERY DRY AIR
SHOULD REMAIN ENTRENCHED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 60 85 52 84 52 / 05 00 00 00 05
PANAMA CITY 63 85 57 84 57 / 05 00 00 00 05
DOTHAN 59 84 52 84 53 / 05 00 00 00 05
ALBANY 59 84 52 83 54 / 05 00 00 00 05
VALDOSTA 60 85 53 83 53 / 05 00 00 00 05
CROSS CITY 62 85 55 84 54 / 05 00 00 00 05
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING WED AFTN ALL ZONES.
GA...NONE.
FL...RED FLAG WARNING THIS AFTN ALL ZONES EXCEPT DIXIE...
LAFAYETTE...GULF...AND FRANKLIN.
RED FLAG WARNING WED AFTN ALL ZONES.
GM...SCA ALL LEGS EXCEPT THE COASTAL WATERS FROM THE SUWANNEE RIVER TO
KEATON BEACH OUT 20 NM.
&&
LONG TERM...WOOL
PUBLIC/MARINE...GOULD
AVIATION/FIRE WX...MROCZKAHazardous weather outlook, Sep 23, 4:21 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 521 AM EDT TUE SEP 23 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-241000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 521 AM EDT TUE SEP 23 2008 /421 AM CDT TUE SEP 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY OVER THE EXTREME SOUTHEAST FLORIDA BIG BEND. WINDS OVER THE GULF COASTAL WATERS WILL BE IN THE 15 TO 20 KNOT RANGE TODAY AND INCREASE TO 20 KNOTS LATER TONIGHT. MARINERS SHOULD EXERCISE CAUTION IF OPERATING SMALL CRAFT TODAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A DRIER AIRMASS WILL MOVE OVER THE AREA TODAY WITH MODERATE NORTHEASTERLY WINDS PREVAILING INTO THE WEEKEND. THE MAIN WEATHER HAZARD WILL CONTINUE TO BE ELEVATED WINDS AND SEAS OVER THE GULF COASTAL WATERS. A PERIOD OF ADVISORY CONDITIONS IS POSSIBLE THROUGH THURSDAY. WINDS SHOULD SUBSIDE A BIT TOWARDS THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 2:40 AM CDT | Fire Weather Watch | TAE | Calhoun, Gadsden, Holmes, Jackson, Leon, Walton and 1 more | 11 hr |
| Sep 23, 9:48 AM CDT | Small Craft Advisory | TAE | 33 hr | |
| Sep 23, 10:34 AM CDT | Red Flag Warning | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 6 more | 6 hr |
Nearby
Red Flag Warnings in Florida, 2008Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.